Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 10, NWS Little Rock, AR

February 7, 2012Bradley County, Calhoun County, Union County, Arkansas

NWS Little Rock, AR issued this river flood warning at Feb 7, 2012, 10:43 AM CST for Bradley County, Calhoun County, Union County, Arkansas. It took effect at Feb 9, 2012, 6:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2012, 10:43 AM CST (16:43 UTC)
In effect from
Feb 9, 2012, 6:00 AM CST
Expired
Feb 9, 2012, 6:41 PM CST
In force
13 hr
Issued by
NWS Little Rock, AR
Flood severity
Minor

Counties Bradley County, AR, Calhoun County, AR, Union County, AR

The radar

The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ouachita River at Thatcher L&D (CALA4).

Action stage
78.5 ft
Minor stage
79 ft
Moderate stage
88 ft
Major stage
94 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07362400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 7, 5:14 AM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Feb 7, 5:14 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
514 AM CST TUE FEB 7 2012

.AVIATION...
CLOUDS WILL CONTINUE TO INCREASE TODAY...AS A WEAK SYSTEM MOVES
THROUGH THE REGION. FOR THE MOST PART...VFR CONDITIONS WILL BE NOTED...
BUT WILL BE RESTRICTED TO MVFR IN AREAS WHERE PRECIP OCCURS. TAFS
OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 344 AM CST TUE FEB 7 2012/

SHORT TERM...TODAY THROUGH FRIDAY

THE MAIN CONCERNS OVER THE SHORT TERM LIE AROUND PRECIP CHCS
TONIGHT...COLD LOW TEMPS WED NIGHT...AND ANOTHER VERY SLIGHT CHC OF
PRECIP ON FRI.

A MODEST SHRTWV WILL AFFECT THE NATURAL STATE THIS EVENING...
BRINGING INCREASED CLOUD COVER DURING THE DAY TODAY AHEAD OF IT. A
FEW SPRINKLES MAY FALL TODAY OVER AR...AND HAVE INCLUDED THIS IN THE
FCST FROM 07/18Z-08/00Z. THE MORE SUBSTANTIAL RAIN CHCS COME FROM
ABOUT 00-06Z WED OVER MAINLY NRN AR AS THE SHRTWV MOVES ACROSS.
THERMAL PROFILES IN THIS PD SUGGEST ONLY A COLD RAIN...BUT AS THE
SYSTEM EXITS FROM 06-12Z WED...A FEW FLURRIES MAY MIX IN. HAVE GONE
WELL ABOVE GUIDANCE NUMBERS FOR POPS TONIGHT GIVEN THE ABILITY OF
MODEST SHRTWVS TO FIND MSTR AND SQUEEZE OUT PRECIP ACROSS AR. EVEN
SO...QPF AMOUNTS SHOULD REMAIN BELOW 0.10 INCHES

A SFC COLD FRONT WILL ACCOMPANY THE UPR LEVEL SHRTWV AND BRING TEMPS
DOWN A FEW DEGREES ON WED...BUT READINGS SHOULD REMAIN NEAR SEASONAL
AVERAGES. SFC HIGH PRESSURE WILL DRIFT OVER AR LATE WED NIGHT AND
ESPECIALLY THU. IF WINDS ARE ABLE TO DIE DOWN WED NIGHT...STRONG
RADIATIONAL COOLING SHOULD RESULT IN TEMPS DROPPING WELL INTO THE
20S IN NRN AR...WITH A FEW TEENS NOT OUT OF THE QUESTION IN VALLEY
LOCATIONS.

A WEAK SHRTWV WILL SKIRT THE STATE ON FRI...AND HAVE INCLUDED VERY
SLIGHT CHCS FOR LIGHT RAIN FRI MORNING WITH THIS SYSTEM.

LONG TERM...FRIDAY NIGHT THROUGH MONDAY

COLD HIGH PRESSURE WILL BRIEFLY PASS THROUGH THE REGION ON
SATURDAY. THIS WILL BE OUT AHEAD OF ANOTHER STORM SYSTEM
APPROACHING FROM THE WEST. AFOREMENTIONED STORM SYSTEM WILL BE
MOVING INTO THE SOUTHERN PLAINS LATE SUNDAY. CLOUDS WILL INCREASE
AHEAD OF THE SYSTEM...WITH THE AIRMASS HAVING LITTLE TIME FOR DEEP
MODIFICATION.

PRECIPITATION WILL BECOME POSSIBLE BY LATE SUNDAY...AS UPLIFT
ASSOCIATED WITH THE SYSTEM ALLOWS DEVELOPMENT TO OCCUR. IT DOES
APPEAR...AT THIS POINT...THAT SOME OF THE PRECIPITATION COULD BE A
RAIN/SNOW MIX...MAYBE AS FAR SOUTH AS CENTRAL ARKANSAS. THIS WOULD
MOST LIKELY BE DURING THE NIGHT SUNDAY AND THE EARLY PART OF MONDAY.

AT THIS POINT...HOW FAR SOUTH ANY SNOW FALLS WILL DEPEND ON THE PATH
OF THE STORM SYSTEM. THE GFS WANTS TO TAKE A SURFACE LOW ACROSS THE
STATE ON MONDAY...WHILE THE EURO AND CANADIAN TAKE THE SYSTEM TO THE
SOUTH OF THE STATE. OBVIOUSLY...THE MORE SOUTHERLY PATH WOULD GIVE A
GREATER CHANCE OF A RAIN/SNOW MIX TO MORE OF THE AREA.

DON/T GET EXCITED ABOUT SNOW PROSPECTS AT THIS POINT...THIS IS ONLY
THE FIRST POSSIBLE SIGN OF THIS...AND IT IS DAYS SIX/SEVEN. AS WE
HAVE ALL SEEN THIS SEASON...THE EXTENDED RANGE SOLUTIONS HAVE HAD
PROBLEMS WITH RUN-TO-RUN CONSISTENCY. TO HANG YOUR HAT ON ANY
SOLUTION AT THIS POINT WOULD NOT BE WISE. AS ALWAYS...STAY TUNED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Feb 7, 8:09 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
809 AM CST TUE FEB 7 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081415-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
809 AM CST TUE FEB 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK SYSTEM WILL MOVE THROUGH THE STATE LATER TODAY AND
OVERNIGHT...AFFECTING THE NORTHERN HALF OF THE STATE.
PRECIPITATION SHOULD BE MOSTLY RAIN...HOWEVER A MIX OF RAIN AND
SNOW OVER THE FAR NORTHERN PARTS OF THE STATE WILL BE POSSIBLE
AFTER MIDNIGHT. EVEN IF SNOW DOES MIX IN...NO ACCUMULATION IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 10:23 AM CSTRiver Flood WarningLZKArkansas, Monroe15 days

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.